Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 140, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 6, 1998, 10:11 AM CDT for Douglas County, South Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1998, 10:11 AM CDT (15:11 UTC)
- Expired
- Jul 6, 1998, 10:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Douglas County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
050 WUUS1 KFSD 061512 RRA SVRFSD SDC043-061545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1011 AM CDT MON JUL 6 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHERN DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 1045 AM CDT * AT 1009 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF LAKE ANDES OR 5 MILES WEST OF ARMOUR MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARMOUR AROUND 1015 AM CDT DELMONT AROUND 1035 AM CDT WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. HARMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:30 PM CDT, 13 hours 41 minutes earlier.
Area forecast discussion, Jul 5, 8:30 PM CDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 830 PM CDT SUN JUL 5 1998 CURNT FCST LOOKS OK FOR NOW...WILL PRBLY BE ABLE TO UPDATE LATER THIS EVE WHEN CURNT STORMS MOVE OUT OR DIE AS WE DONT THINK THERE WILL BE MORE TNGT. REST OF FCST LOOKS OK. .FSD...NONE WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:34 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 51 min |
| Jul 5, 8:26 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 29 min |
| Jul 5, 8:56 PM CDT | Severe Thunderstorm Warning | FSD | Douglas | 34 min |
| Jul 5, 9:33 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas | 32 min |
| Jul 6, 8:10 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 35 min |
| Jul 6, 8:48 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 32 min |
| Jul 6, 9:21 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas | 49 min |
| Jul 6, 10:04 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 46 min |
| Jul 6, 1:31 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 49 min |
| Jul 6, 1:53 PM CDT | Severe Thunderstorm Warning | FSD | Aurora | 47 min |
| Jul 6, 2:00 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 35 min |
| Jul 6, 2:16 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas | 34 min |
| Jul 6, 2:39 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 36 min |
| Jul 6, 2:46 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 49 min |
| Jul 6, 3:18 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 32 min |
| Jul 6, 3:54 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 36 min |
| Jul 6, 4:30 PM CDT | Severe Thunderstorm Warning | FSD | Yankton | 35 min |
| Jul 6, 5:33 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 32 min |
| Jul 6, 5:37 PM CDT | Flash Flood Warning | FSD | Yankton | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.